The signs of an opiate overdose include three signs and symptoms that are present at one point in the opiate overdose timeline. A person who is overdosing on opiates will have pinpoint pupils, clear respiratory depression, and they will be unconscious. Opiates suppress the respiratory system. When combined with sedatives, opiates can completely suppress the respiratory system and lead to death. Combing opiates with alcohol is also dangerous and is a common reason for death caused by an opiate overdose. At Serenity House Detox Florida, we are ready to help you overcome your addiction to opiates and move on to improve your life.
Early Symptoms of an Opiate Overdose
An opiate overdose can take time if the person is abusing prescription pain medication and drinking throughout the night. While a fentanyl overdose is apparent within seconds, a combination of pain medication and alcohol can produce early symptoms that indicate an overdose is possible. Symptoms of a growing opiate overdose include:
- The individual is throwing up and can’t stop
- Pupils are becoming pinpoint
- The person appears drunk but it may be an opiate overdose
- Cold, clammy skin can develop, as well as a blue tinge around the lips
- Breathing trouble, such as irregular or slow breathing
If you or a person you are concerned about begins to show these signs of an opiate overdose, it’s important to seek emergency medical care right away. Opiates are a dangerous substance that can be prescribed for pain, and then abused over time.
Opiate Addiction and Treatment Options
Opiate addiction can begin when you are prescribed pain medication after a surgery or injury. As you become more tolerant of the medication, it takes more of the substance to manage your pain. Some people decide to take their medication more often than prescribed, which leads to an addiction to opiates. Others turn to heroin or fentanyl when abusing opiates. Treatment options include:
- Detox to withdraw from substances safely and break free from the addiction
- Ongoing support through an individual therapist and community meetings
- Residential addiction care when you don’t feel comfortable returning to the community
- Sober living environments to live among peers in your recovery
You can heal from an addiction to opiates, but you have to make the decision to get the help you deserve. It takes effort to break free from opiate addiction, but you are worth the effort. When you are motivated to change your behavior, you will be able to see positive changes in your life. Treatment begins with detox and continues on as you heal from your addiction.
Know the Opiate Overdose Timeline
An opiate overdose can happen very quickly. People have opioid receptors in the brain, central and peripheral nervous systems and the gastrointestinal tract. To understand the opiate overdose timeline, you have to understand what taking too many opiates does to the body. The receptors can become full within seconds, causing the body to react dramatically. If a person is unconscious from an opioid overdose, time is essential. Narcan is a medication that opens up the opioid receptors, reversing the impact of the opioid overdose. It is used by emergency responders all the time when an opiate overdose is suspected, and it has saved countless lives. It can take seconds for a person to go from awake to unconscious with fentanyl, and death occurs within a few minutes without treatment.
Treatment For an Opiate Addiction Now
When you are concerned about the opiate overdose timeline and you have come close to an overdose in the past, get the help you need to detox safely. Contact Serenity House Detox Florida at 866.294.5306 and get the treatment you need to stop abusing substances. Stop risking your life and get the help you need to recover from an addiction.